MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. CADENCE 45 DEGREE TIBIAL IMPACTOR TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ASCENSION ORTHOPEDICS, INC. CADENCE 45 DEGREE TIBIAL IMPACTOR TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 10203102
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, two (2) 45 degree tibial impactor tip are broken.As this was noticed during the set-up of a surgery, the patient was not yet involved.
 
Additional Manufacturer Narrative
H3, h6: the product has not been received at the aus site for evaluation and photographs were not provided, so the complaint could not be confirmed.The following investigative actions were performed.Refer to the respective tasks for further detail.Complaint history review: identified no previous events or issues which could have caused or contributed to the reported event.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.As the device has not been received for evaluation, a definitive root cause could not be determined.The complaint alleges no injury to the patient, but does indicate a delay during surgery.It was determined that the device likely contributed to the reported event as the most probable cause of the failure was wear due to normal use.The 45-degree impactor tip is a reusable instrument expected to be used across multiple surgeries.Further, its intended use is to absorb forces exerted on the implantable components of the cadence total ankle system during impaction in order to prevent damage to the implant.Therefore, the plastic tip of the device may fail after prolonged use or if subjected to excessive force, such as during impaction.This probable cause is supported by similar previous complaints.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
CADENCE 45 DEGREE TIBIAL IMPACTOR TIP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14288304
Report Number3002788818-2022-00003
Device Sequence Number20185346
Product Code LXH
UDI-Device Identifier10381780417132
UDI-Public10381780417132
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10203102
Device Catalogue Number10203102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown